Although biologic drugs have been the most incredible blessing in my life since I was diagnosed with Rheumatoid Arthritis (RA) because I’m able to move around now so more than ever, I still cringe every other week when it’s time to stick a needle in my body. And when I say I still cringe, I really mean that I jump up and down, swear, scream and all around act like a 5-year-old who was denied candy. I have these temper tantrums not because I’m afraid of needles, but it just creeps me out when I inject MYSELF with a needle. Honestly, I have no problem with registered RN’s taking a stab at me (they do it all the time), but I am no trained professional.
I recently came across this instructional video created by the folks at Abbott Labs and thought I would share. It does a really good job explaining the proper way to inject biologic syringes (not just Humira). I have to say that I have never given myself the injection in my stomach as I always go for the fatty part of my inner thigh (it just makes me more comfortable), but all of the other steps are right on. So watch this video before you take a stab at it. It’s so much more informative than the black & white pamphlet I reviewed before my first injection.
4 thoughts on “My Least Favorite Part of RA.The Needle.”
Hi Katie thanks for sharing the blog post and video. I’m definitely not a fan of needles! The video makes it look so easy, right? I’m new to your blog and looking forward to your future posts.
Hi John – Thanks for the note! I don’t know many people who are fans of needles, but any tips I can find and share with my readers are appreciated. All the best, Katie
Hi Katie. I have had RA at least since 2005 when I had my first joint replacement, was told it was Osteo. Wow I ran the gauntlet trying to get help. Had my second joint replacement in 2007, was told it was Osteo. I have a very good friend who was diagnosed with RA around that time and KNEW I had it, but foolishly let the “experts” diagnose me, incorrectly, until 2011 when I couldn’t take the pain and fatigue anymore. The purpose of this article is I started an injectible regimen with Enbrel in Dec 2011. Immediately I started having problems with my right eye. I ignored the problems and continued with the injections until 7/12 as it helped so much. Long story short, after many visits to eye specialists, an MRI and CT I have Optical Neuritis. After two rounds of steroids, and discontinuing the injections, I am told my vision “is as good as it’s going to get”. My caution to all is to READ the side effects and pay attention to your body. I know for me reading the side effects of my meds scared the cr*p out of me and I don’t want to pay attention to my body as I’m trying to ignore all the pain etc. Learn from me y’all. I have damage to my right eye as I didn’t want to stop the injections which helped so much.Will try the diet modification as I am so tired I don’t feel like eating as it is. At least this way when I do eat it will benefit my body which is what we should all focus on. God bless and keep you all safe in His loving arms. Mona
Wow, Mona, thank you for sharing your story. I know too that it’s often hard for us not to second guess the professionals because “they know best”, but as you put it, we know our own bodies better than anyone else can. And that’s why we all need to come together and share. I’m so sorry to hear about your eye site. People like you are inspiration to us all. You are a strong woman and nobody can take that away from you. Wishing you all the best.